MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25794
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/ bent'.The user straightened the pig tail using the straightener and attempted to advance it over a wire guide (olympus' visiglide 0.025inch), but the wire guide would not be inserted into the stent lumen, then the user found the pig tail was kinked.Another zebd-7-10 was used instead.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to (b)(4).Importer site establishment registration number: (b)(4).Lab evaluation:(b)(4).1 x zebd-7-10 of lot # c1540965 was returned to cirl for evaluation in laboratory on (b)(6) 2019.In the lab evaluation, a kink was found at the tapered end of the stent near the 5th porthole.Complaint is confirmed as the failure was verified in the laboratory documents and ifu review: a review of the manufacturing records for the device of lot # c1540965 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1540965 upon review of complaints this failure mode has not occurred previously with this lot # c1540965.Prior to distribution there are visual inspections of the product and packaging at packaging, packaging qc, and post sterile qc.As per step 3 in final quality control, fqc0148 the manufacturing team member (mtm) is instructed to "inspect for debris in or on product, kinks.Clean product (external only) for debris if necessary with lint free wipe".Additional in step 13 the manufacturing team member (mtm) is instructed to ¿verify size of wire guide before each use.Insert wire guide into both ends of stent.Refer to drawing.Should move smoothly and freely.¿ mtm is to "method of inspection: complete a 100% visual inspection of a unit while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions for all units in a reasonable amount of time." the instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also the user is instructed by the instructions for use, ifu0045-6 ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.A possible root cause for this complaint may be due to the use of an inappropriately size wire guide.The complaint information indicated that a 0.025¿ wire guide was used for the procedure.It may be noted the device label indicates that a 0.035¿ wire guide is required for use with the device.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025" is used.Summary: complaint is confirmed as the failure was verified in the laboratory.The patient didn¿t experience any adverse as result of the device failure and based on the information provided.Complaints of this nature will be monitored for potential emerging trends.
 
Event or Problem Description
This file is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/ bent' the user straightened the pig tail using the straightener and attempted to advance it over a wire guide (olympus' visiglide 0.025inch), but the wire guide would not be inserted into the stent lumen, then the user found the pig tail was kinked.Another zebd-7-10 was used instead.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8184433
Report Number3001845648-2018-00607
Device Sequence Number1437391
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)210917(10)C1540965
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2021
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Device Lot NumberC1540965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/19/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer11/29/2018
11/29/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/17/2019
02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1